Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2001, 8:29 AM MDT for Dewey County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 8:29 AM MDT (14:29 UTC)
- Expired
- Jun 6, 2001, 9:00 AM MDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 061428 SVRABR SDC041-061500- /NEW.KABR.SV.W.0040.061427-061500/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 829 AM MDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 900 AM MDT * AT 827 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF LAPLANT...OR ABOUT 28 MILES NORTHEAST OF EAGLE BUTTE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL DEWEY COUNTY SOUTH OF PROMISE THROUGH 900 AM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4530 10077 4510 10071 45i15 10030 4537 10033 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 AM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 2:15 AM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 315 AM CDT WED JUN 6 2001 MAIN PROBLEM THIS MORNING IS PRECIPITATION MOVING INTO AREA TODAY. MODELS AGREEING WELL ON MAJOR FEATURES...THOUGH DO SHOW SOME MINOR DIFFERENCES IN TIMING AND AMOUNTS OF PRECIP. LOOK FOR SHOWERS TO START IN WESTERN CWA BY MID MORNING...THEN MOVING EAST. SAT NOT SHOWING A STRONG MSTR PUSH...WHICH AGREES WELL WITH RH ON PROGS. NONE SHOWING REAL GOOD MSTR ADVECTION...AND THAT CUTTING OFF RAPIDLY AS THE SW MOVES THROUGH. LOOKS LIKE NVA...DRYER AIR STARTING INTO SW COUNTIES BY NOON. BEST CHANCE OF THUNDERSTOMS APPEARS TO BE OVER EASTERN CWA AS HEATING AND LIFT COMBINE IN AFTERNOON. LI DROPPING TO -6 OVER CENTRAL ZONES BY AFTERNOON. EXPECT ACTIVITY TO TAPER OFF IN EASTERN ZONES BY MIDNIGHT...WITH POTENTIAL FOR FOG AS CLDS BREAK. TEMPS SIMILAR ON ALL MODELS...SO BLENDED GUIDANCE. WINDS LOOKING PRETTY LIGHT AS THIS SYSTEM MOVES THROUGH. MESOETA 925 FLOW SOUTHEAST WITH MAX OF 20KTS THIS AFTERNOON. LOOK FOR IMPROVING CONDS THURS AS UPPER RDG BEGINS BLDG BACK IN WITH NORTHWEST FLOW. SW XMOVG DOWN RDG THURS EVENING...BUT NO MSTR TO WORK WITH SO DONT EXPECT ANY ACTIVITY TO DEVELOP. .ABR...NONE. MARSHALL
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:06 AM MDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 24 min |
| Jun 6, 10:24 AM MDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 51 min |
| Jun 6, 11:06 AM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 54 min |
| Jun 6, 2:39 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 66 min |
| Jun 6, 4:41 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 49 min |
| Jun 6, 5:28 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.